# SDR 2012FA0000464

- Difficulty date: July 7, 2012
- Submitted: July 9, 2012
- Operation: General aviation
- Aircraft: N2624Y
- Make and model: Cessna 180E
- Aircraft serial: 18051124
- Engine: Cont O470*
- System (JASC): 7414 · Magneto/Distributor
- Part: Contact
- Part number: M3081
- Part serial: 04192012
- Condition: Defective
- Location: Magneto
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

THE PILOT NOTICED A SLIGHT POWER LOSS IN FLIGHT.  A MAGNETO CHECK REVEALED AN ALMOST COMPLETE POWER LOSS WHEN THE RT MAGNETO WAS SWITCHED OFF.  THE PILOT LANDED UNEVENTFULLY.  LT MAGNETO WAS REMOVED AND DISASSEMBLED.  INSPECTION OF THE CONTACT POINTS,ONE OF THE CONTACTS WAS FOUND TO HAVE LOOSENED FROM THE STEEL MATERIAL OF THE CAM FOLLOWER THAT IT IS PRESSED INTO. THE CONTACT MATERIAL IS "RIVETED" INTO THE CAM FOLLOWER.  IT APPEARED THAT THE RIVETED CONTACT POINT WAS MFG IN A "LOOSE" CONDITION AND NORMAL VIBRATION ELONGATED THE FOLLOWER MOUNTING HOLE TO THE POINT OF FAILURE. THIS SUBMITTER HAS REPLACED THIS PART ASSEMBLY IN HUNDREDS OF MAGNETOS AND THIS PARTICULAR FAILURE MODE IS A FIRST TIME EVENT.
